MAUDE Adverse Event Report: HOLOGIC, INC EVIVA 0913-12T; INSTRUMENT, BIOPSY

HOLOGIC, INC EVIVA 0913-12T; INSTRUMENT, BIOPSY
Model Number EVIVA 0913-12T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while preparing for an eviva biopsy procedure on (b)(6) 2025, the device was tested and no vacuum formed.It is reported that air could be heard escaping from the connection between the tubing and the needle and the initial test failed.The user reports that the tubing was pressed into the needle and the device then passed testing.The user reports that the procedure was started; however, during the procedure, the user was unable to lavage the device.Therefore, it is reported, that after one biopsy sample, the procedure was aborted.No further information is currently available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that while preparing for an eviva biopsy procedure on (b)(6) 2025, the device was tested and no vacuum formed.It is reported that air could be heard escaping from the connection between the tubing and the needle and the initial test failed.The user reports that the tubing was pressed into the needle and the device then passed testing.The user reports that the procedure was started; however, during the procedure, the user was unable to lavage the device.Therefore, it is reported that after one biopsy sample, the procedure was aborted.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only limited patient-related information was provided.Therefore, a full investigation could not be conducted.Based on the available information, the customer reported that the vacuum did not form during setup, and air was escaping from the tube connected to the needle.After pressing the blue connection into the needle, the test passed.However, during the biopsy procedure, the user was unable to perform lavage after the first biopsy run.As a result, the needle had to be removed, and the procedure was abandoned.Investigation for this failure mode is conducted through historical data review, similar complaints analysis, and product design evaluation.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.Root cause analysis did not identify a definitive root cause; only contributing factor (pressure leak in tubing) was found to be associated with the reported event.The investigation included a comprehensive review of device history records, complaint data, risk assessments, and testing results.No single failure mode or specific fault could be conclusively linked to the event.Quality inspection processes are implemented at the production line to prevent the recurrence of similar events and ensure compliance with established standards.The identified contributing factors were insufficient to establish causality.Conclusion: the reported issue could not be confirmed because the device was not returned.The investigation suggests this is not a recurring issue within the product family, system, or failure mode referenced in the complaint.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Device history record (dhr) review: the dhr was reviewed for the corresponding lot; however, no manufacturing issues or relevant risk factors related to the analyzed failure mode were identified.Lot number e24l11r.Manufacture date 11/11/2024.Expiration date 11/11/2026.Udi (b)(4).

Brand Name
EVIVA 0913-12T
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22532628
Report Number1222780-2025-00386
Device Sequence Number7487983
Product Code KNW
UDI-Device Identifier15420045505339
UDI-Public(01)15420045505339(17)261111(10)E24L11R
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K180233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEVIVA 0913-12T
Device Catalogue NumberEVIVA 0913-12T
Device Lot NumberE24L11R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown